Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 256, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 19, 2012, 5:13 PM EDT for Delaware County, Franklin County, Ohio. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2012, 5:13 PM EDT (21:13 UTC)
- Expired
- Aug 19, 2012, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Delaware County, OH, Franklin County, OH
The radar
The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 5:18 PM EDT | HAIL 1 | Nw Westerville, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
585 WUUS51 KILN 192113 SVRILN OHC041-049-192145- /O.NEW.KILN.SV.W.0256.120819T2113Z-120819T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 513 PM EDT SUN AUG 19 2012 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DELAWARE COUNTY IN CENTRAL OHIO... NORTHEASTERN FRANKLIN COUNTY IN CENTRAL OHIO... * UNTIL 545 PM EDT. * AT 508 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WESTERVILLE...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... WESTERVILLE... IN ADDITION...ALUM CREEK STATE PARK AND GALENA ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. THIS INCLUDES THE FOLLOWING INTERSTATE... I-71 BETWEEN MILE MARKERS 117 AND 127... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4025 8290 4011 8278 4006 8303 4014 8308 TIME...MOT...LOC 2113Z 236DEG 8KT 4014 8296 $$ ASL
2 follow-up statements
629 WWUS51 KILN 192131 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 531 PM EDT SUN AUG 19 2012 OHC041-049-192145- /O.CON.KILN.SV.W.0256.000000T0000Z-120819T2145Z/ DELAWARE OH-FRANKLIN OH- 531 PM EDT SUN AUG 19 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR NORTHERN FRANKLIN AND SOUTHERN DELAWARE COUNTIES IN CENTRAL OHIO... AT 527 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ALUM CREEK STATE PARK...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN FRANKLIN AND SOUTHERN DELAWARE COUNTIES...INCLUDING GALENA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4010 8299 4016 8304 4025 8290 4014 8280 TIME...MOT...LOC 2131Z 230DEG 9KT 4019 8291 $$ ASL
092 WWUS51 KILN 192144 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 544 PM EDT SUN AUG 19 2012 OHC041-049-192153- /O.EXP.KILN.SV.W.0256.000000T0000Z-120819T2145Z/ DELAWARE OH-FRANKLIN OH- 544 PM EDT SUN AUG 19 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHERN FRANKLIN AND SOUTHERN DELAWARE COUNTIES IN CENTRAL OHIO WILL EXPIRE AT 545 PM EDT... THE THUNDERSTORM IS MOVING OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS STORM. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 4010 8299 4016 8304 4025 8290 4014 8280 TIME...MOT...LOC 2143Z 230DEG 9KT 4021 8288 $$ ASL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:45 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 19, 3:45 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 345 PM EDT SUN AUG 19 2012 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL REMAIN IN PLACE ACROSS THE REGION THROUGH THE FIRST PART OF THE WORK WEEK. THIS WILL RESULT IN THE POSSIBILITY OF AN ISOLATED AFTERNOON SHOWER OR THUNDERSTORM MONDAY AND TUESDAY. SLIGHTLY BELOW NORMAL TEMPERATURES WILL PERSIST THROUGH MID WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... LATEST VISIBLE SATELLITE IMAGERY IS SHOWING AN ENHANCED CU FIELD STRETCHING FROM CENTRAL OHIO DOWN INTO SOUTHWEST OHIO AND NORTHERN KENTUCKY. A FEW SHOWERS HAVE TRIED TO POP UP ACROSS CENTRAL OHIO...BUT SO FAR ANYTHING OF SIGNIFICANCE HAS GENERALLY BEEN OFF TO OUR NORTHEAST. ACTIVITY IS LIKELY BEING AIDED BY SOME WEAK SHORT WAVE ENERGY PIVOTING THROUGH THE BASE OF THE MID LEVEL TROUGH...BUT IT IS PRIMARILY DIURNALLY DRIVEN. AS A RESULT...WOULD EXPECT THE BEST CHANCE FOR ANY SHOWER OR ISOLATED THUNDERSTORM DEVELOPMENT TO BE THROUGH THE MID TO LATE AFTERNOON HOURS AND PRIMARILY ACROSS ABOUT THE SOUTHEAST TWO THIRDS OF OUR FA IN REGION OF BEST CU DEVELOPMENT. AS WE PROGRESS INTO THIS EVENING...ANY LINGERING ACTIVITY SHOULD DIE OFF WITH SKIES AT LEAST PARTIALLY CLEARING. THIS WILL ALLOW FOR TEMPERATURES TO DIP DOWN INTO THE MID 50S ACROSS MUCH OF THE AREA BY DAYBREAK. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... A BROAD UPPER LEVEL TROUGH WILL REMAIN IN PLACE ACROSS THE EASTERN UNITED STATES THROUGH TUESDAY. MID LEVEL SHORT WAVE ENERGY DROPPING DOWN ACROSS THE GREAT LAKES REGION WILL HELP SHARPEN UP THE TROUGH ACROSS OUR AREA MONDAY INTO TUESDAY. WHILE FORCING IS FAIRLY WEAK...SOME WEAK LOW LEVEL CONVERGENCE WILL DEVELOP AS THE 850 MB TROUGH ALSO SHARPENS MONDAY INTO TUESDAY. THIS IS ESPECIALLY EVIDENT ON THE 12Z GFS WHICH IS SOMEWHAT STRONGER THAN THE 12Z NAM WITH THIS FEATURE. SOME WEAK INSTABILITIES WILL DEVELOP THROUGH THE AFTERNOON HOURS BOTH DAYS. AS A RESULT...WILL ALLOW FOR SLIGHT CHANCE POPS MONDAY AND TUESDAY...WITH A FOCUS ON THE MID TO LATE AFTERNOON HOURS. LOW LEVEL THERMAL FIELDS DROP OFF A TAD THROUGH THE DAY ON MONDAY BEFORE BUMPING BACK UP A BIT FOR TUESDAY. THIS SHOULD RESULT IN HIGHS IN THE 75 TO 80 DEGREE RANGE ON MONDAY WITH PERHAPS A DEGREE OR TWO WARMER ON TUESDAY. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... NORTHWEST MID LEVEL FLOW AT THE BEGINNING OF THE PERIOD WILL BACK AND BECOME WEAK WITH TIME. AT THE SURFACE HIGH PRESSURE WILL SETTLE JUST SOUTHEAST OF THE REGION WITH SOUTHERLY FLOW ACROSS THE FORECAST AREA. THIS WILL RESULT IN DRY CONDITIONS WITH TEMPERATURES WARMING TO ABOVE NORMAL. THERE IS SOME MODEL DISCREPANCY ON WHETHER A SHORT WAVE COULD MOVE INTO THE AREA ON SUNDAY. UNCERTAINTY THAT FAR OUT IN TIME RESULTS IN LOW PROBABILITY OF RAIN. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... A WEAK UPPER LEVEL DISTURBANCE WILL WORK THROUGH THE TAF SITES THIS AFTERNOON. MOISTURE IS LIMITED WITH THIS FEATURE AND THEREFORE NOT EXPECTING MUCH IN THE WAY OF PRECIPITATION ACROSS THE TAF SITES. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE AROUND THE KCMH AND KLCK AREA. LIMITED PRECIPITATION MENTION TO VCSH AND VCTS AROUND THE KCMH AND KLCK AREA. CU WILL BEGIN TO DECREASE ACROSS THE AREA THIS EVENING HOWEVER SOME HIGH CLOUDS WILL MOVE INTO THE AREA. ADDITIONAL CU DEVELOPMENT IS EXPECTED DURING THE DAY ON MONDAY. .OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM... AVIATION...NOVAK
Hazardous weather outlook, Aug 19, 4:58 AM EDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 458 AM EDT SUN AUG 19 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-200900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 458 AM EDT SUN AUG 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 19, 4:53 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
453 PM EDT SUN AUG 19 2012
OHZ046-055-192130-
DELAWARE OH-FRANKLIN OH-
453 PM EDT SUN AUG 19 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FRANKLIN AND SOUTHERN
DELAWARE COUNTIES THROUGH 530 PM EDT...
AT 449 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR DUBLIN...
MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL PRODUCE PENNY SIZE HAIL.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WORTHINGTON...POWELL...
MINERVA PARK AND WESTERVILLE.
ALSO...COLUMBUS ZOO...RIVERLEA...HUBER RIDGE AND LEWIS CENTER ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 4011 8280 3999 8312 4008 8321 4010 8321
4011 8320 4011 8318 4013 8317 4022 8304
ASLLocal storm report, Aug 19, 5:02 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
502 PM EDT SUN AUG 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL DUBLIN 40.12N 83.13W
08/19/2012 E0.50 INCH FRANKLIN OH TRAINED SPOTTER
DIME SIZE HAIL CURRENTLY FALLING.
&&
KURZThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:53 PM EDT | Special Weather Statement | ILN | Franklin | 37 min |
| Aug 19, 5:48 PM EDT | Special Weather Statement | ILN | Delaware | 42 min |
| Aug 19, 6:26 PM EDT | Special Weather Statement | ILN | Delaware | 34 min |
| Aug 19, 6:28 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 32 min |
| Aug 19, 6:48 PM EDT | Special Weather Statement | ILN | Union | 27 min |
| Aug 19, 7:03 PM EDT | Special Weather Statement | ILN | Delaware | 42 min |
| Aug 19, 7:21 PM EDT | Special Weather Statement | ILN | Union | 24 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.